Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 135, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 16, 2008, 3:11 PM CDT for Dodge County, Ozaukee County, Washington County, Wisconsin. It was in force for 79 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 16, 2008, 4:30 PM CDT
- In force
- 79 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Dodge County, WI, Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 3:25 PM CDT | TSTM WND DMG | Beaver Dam, WI | SEVERAL LARGE TREES REPORTED DOWN IN THE CITY OF BEAVER DAM...BLOCKING SOME STREETS AND A RAILROAD CROSSING. ALSO DAMAGE TO AN UNOCCUPIED VEHICLE |
| Jul 16, 3:35 PM CDT | TSTM WND DMG | Beaver Dam, WI | SOME TREE DAMAGE IN THE BEAVER DAM AREA...ALSO PEA SIZE HAIL IN THE CITY |
| Jul 16, 3:41 PM CDT | TSTM WND GST 45 | Fox Lake, WI | SMALL HAIL FOR ABOUT A MINUTE |
| Jul 16, 3:43 PM CDT | TSTM WND GST 40 | West Bend, WI | LAWN CHAIR AND PATIO FURNITURE BLEW OVER. |
| Jul 16, 3:45 PM CDT | TSTM WND GST 45 | West Bend, WI | |
| Jul 16, 3:50 PM CDT | TSTM WND DMG | Kewaskum, WI | SOME SMALL BRANCHES DOWN...HEAVY RAIN...AND STRONG WINDS...BUT NO ESTIMATION ON THE SPEED |
| Jul 16, 3:51 PM CDT | TSTM WND DMG | Beaver Dam, WI | TREES DOWN AND IN THE BEAVER DAM AREA AND ACROSS THE NORTHERN PORTIONS OF DODGE COUNTY...MORE TREE DAMAGE IN THE IRON RIDGE...AND NEOSHO TOWNSHIPS. |
| Jul 16, 4:00 PM CDT | TSTM WND DMG | West Bend, WI | TREE DAMAGE IN THE CENTRAL PORTION OF WASHINGTON COUNTY...OUTSIDE OF WEST BEND AND NEAR ALLENTON. |
| Jul 16, 4:09 PM CDT | TSTM WND DMG | Saukville, WI | TREE BRANCHES DOWN |
| Jul 16, 4:09 PM CDT | TSTM WND GST 45 | 5 Se Cedarburg, WI | MEASURED AT A PRIVATELY OWNED WEATHER STATION AT CONCORDIA UNIVERSITY. TIME IS EXACT. |
| Jul 16, 4:14 PM CDT | TSTM WND GST 60 | Slinger, WI | ESTIMATED 60 MPH WINDS BLEW A HALF FULL 65 GALLON TRASH CAN 15 FEET. HAIL WAS MEASURED UP TO 1/2 INCH IN DIAMETER. |
| Jul 16, 4:28 PM CDT | TSTM WND DMG | Germantown, WI | A TREE WAS REPORTED DOWN IN GERMANTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 9:57 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 162011
SVRMKX
WIC027-089-131-162130-
/O.NEW.KMKX.SV.W.0135.080716T2011Z-080716T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST WISCONSIN...
OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 430 PM CDT
* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF PLYMOUTH TO 9 MILES NORTHWEST OF
BEAVER DAM...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LOMIRA BY 320 PM CDT...
THERESA...MAYVILLE AND BEAVER DAM BY 325 PM CDT...
JUNEAU DODGE AIRPORT AND HORICON BY 330 PM CDT...
KEWASKUM AND JUNEAU BY 335 PM CDT...
IRON RIDGE BY 340 PM CDT...
WEST BEND BY 345 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4346 8778 4334 8786 4321 8787 4320 8790
4321 8901 4363 8900 4363 8840 4355 8838
4355 8777
TIME...MOT...LOC 2011Z 314DEG 31KT 4374 8813 4352 8896
$$
CRAVEN5 follow-up statements
000
WWUS53 KMKX 162029
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT WED JUL 16 2008
WIC027-089-131-162130-
/O.CON.KMKX.SV.W.0135.000000T0000Z-080716T2130Z/
DODGE WI-WASHINGTON WI-OZAUKEE WI-
329 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR OZAUKEE...WASHINGTON AND DODGE COUNTIES...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND PENNY SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
BOLTONVILLE TO SOUTH BEAVER DAM...MOVING SOUTHEAST AT 36 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED BETWEEN BEAVER DAM AND
RANDOLPH...MOVING NORTHEAST AT ABOUT 20 MPH. THIS THUNDERSTORM WILL
BE CAPABLE OF PRODUCING HAIL TO 2 INCHES IN DIAMETER.
SEVERE THUNDERSTORMS WILL BE NEAR...
REESEVILLE...WAYNE...BOLTONVILLE AND LOWELL BY 335 PM CDT...
NENNO...KOHLSVILLE...FILLMORE AND ADDISON BY 340 PM CDT...
RICHWOOD AND WOODLAND BY 345 PM CDT...
DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS A
DANGEROUS LINE OF STORMS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
LAT...LON 4346 8778 4334 8786 4321 8787 4320 8790
4321 8901 4363 8900 4363 8840 4355 8838
4355 8777
TIME...MOT...LOC 2027Z 314DEG 31KT 4364 8799 4342 8882
$$
LAMERS000
WWUS53 KMKX 162045
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT WED JUL 16 2008
WIC027-089-131-162130-
/O.CON.KMKX.SV.W.0135.000000T0000Z-080716T2130Z/
DODGE WI-WASHINGTON WI-OZAUKEE WI-
344 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR OZAUKEE...WASHINGTON AND DODGE COUNTIES...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND PENNY SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
HARRINGTON BEACH STATE PARK TO CLYMAN TO 6 MILES NORTHWEST OF
DANVILLE...MOVING SOUTHEAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAUBEKA...SAINT LAWRENCE...RUBICON AND DANVILLE BY 350 PM CDT...
HARRINGTON BEACH STATE PARK AND WEST BEND BY 355 PM CDT...
SLINGER AND LEBANON BY 400 PM CDT...
BEAR VALLEY BY 405 PM CDT...
DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION ALONG THE LEADING
EDGE OF THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY
STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4346 8778 4334 8786 4321 8787 4320 8790
4321 8901 4363 8900 4363 8840 4355 8838
4355 8777
TIME...MOT...LOC 2044Z 314DEG 31KT 4362 8773 4333 8869
4339 8899
$$
LAMERS000
WWUS53 KMKX 162106
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT WED JUL 16 2008
WIC027-089-131-162130-
/O.CON.KMKX.SV.W.0135.000000T0000Z-080716T2130Z/
DODGE WI-WASHINGTON WI-OZAUKEE WI-
406 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR OZAUKEE...WASHINGTON AND DODGE COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF HARRINGTON
BEACH STATE PARK TO ASHIPPUN TO DANVILLE...MOVING SOUTHEAST AT 36
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RICHFIELD...HUBERTUS AND GRAFTON BY 410 PM CDT...
RICHWOOD...GERMANTOWN AND CEDARBURG BY 415 PM CDT...
THIENSVILLE AND MEQUON BY 420 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS FOND DU
LAC AND SHEBOYGAN COUNTIES. THIS IS A DANGEROUS LINE OF STORMS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4346 8778 4334 8786 4321 8787 4320 8790
4321 8901 4363 8900 4363 8840 4355 8838
4355 8777
TIME...MOT...LOC 2105Z 314DEG 31KT 4349 8755 4320 8851
4333 8897
$$
LAMERS000
WWUS53 KMKX 162119
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 PM CDT WED JUL 16 2008
WIC027-089-131-162130-
/O.CON.KMKX.SV.W.0135.000000T0000Z-080716T2130Z/
DODGE WI-WASHINGTON WI-OZAUKEE WI-
418 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR OZAUKEE...SOUTHERN WASHINGTON AND SOUTHEASTERN DODGE COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES EAST OF HARRINGTON BEACH STATE PARK TO 6
MILES SOUTHEAST OF ASHIPPUN...OR ALONG A LINE EXTENDING FROM 20 MILES
EAST OF PORT WASHINGTON TO OKAUCHEE LAKE...MOVING SOUTHEAST AT 36
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GERMANTOWN...CEDARBURG...AND MEQUON BY 425 PM CDT
THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS. TREE DAMAGE WAS REPORTED IN CENTRAL WASHINGTON COUNTY AT 4 PM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4334 8786 4329 8786 4328 8788 4321 8787
4320 8790 4321 8864 4341 8861 4339 8853
4340 8824 4355 8777 4346 8778
TIME...MOT...LOC 2118Z 314DEG 31KT 4341 8744 4312 8840
$$
LAMERS000
WWUS53 KMKX 162130
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT WED JUL 16 2008
WIC027-089-131-162139-
/O.EXP.KMKX.SV.W.0135.000000T0000Z-080716T2130Z/
DODGE WI-WASHINGTON WI-OZAUKEE WI-
429 PM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE...SOUTHERN WASHINGTON
AND SOUTHEASTERN DODGE COUNTIES WILL EXPIRE AT 430 PM CDT...
DOPPLER RADAR INDICATED THAT THE LEADING EDGE OF THE LINE OF
THUNDERSTORMS...THAT WAS PRODUCING THE DAMAGING WIND GUSTS...HAD
EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE AT 430 PM.
HOWEVER...STRONG THUNDERSTORMS WITH GUSTY WINDS TO 45 MPH WILL BE
POSSIBLE OVER SOUTHEAST WASHINGTON AND SOUTHERN OZAUKEE COUNTY
THRUOGH 445 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4334 8786 4329 8786 4328 8788 4321 8787
4320 8790 4321 8864 4341 8861 4339 8853
4340 8824 4355 8777 4346 8778
TIME...MOT...LOC 2129Z 314DEG 31KT 4334 8735 4305 8831
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:36 AM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 4:36 AM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT WED JUL 16 2008 FORECAST FOCUS ON THUNDERSTORM AND HEAVY RAIN CHANCES THE NEXT FEW DAYS. LATEST WATER VAPOR IMAGERY INDICATED WEST NORTHWEST UPPER LEVEL FLOW OVER THE UPPER MIDWEST...WITH SCATTERED THUNDERSTORMS FORMING IN CENTRAL MINNESOTA BACK INTO NORTH DAKOTA. THE STORMS WERE FORMING ALONG A QUASI STATIONARY BOUNDARY...WHICH EXTENDED EASTWARD INTO CENTRAL WISCONSIN. CONVECTION ALSO BEING AIDED BY RIGHT REAR QUADRANT OF JET STREAK. WARM AND HUMID CONDITIONS NOTED SOUTH OF THE BOUNDARY ACROSS SOUTHERN WISCONSIN. .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LOCAL HIGH RESOLUTION WRF MODEL DATA SEEMED TO HANDLE THE CURRENT CONVECTION FAIRLY WELL IN TIMING AND PLACEMENT. THESE MODELS TAKE THE CURRENT CONVECTION AND FORM A LINEAR STRUCTURE WHILE MOVING IT CLOSE TO THE FRONTAL BOUNDARY. OTHER CONVECTION BEHIND THIS AREA TRIES TO MOVE INTO WISCONSIN THIS AFTERNOON AND INTO THE EVENING...BUT WEAKENS BEFORE REACHING THE AREA. THIS CONVECTION WOULD BE PRIMARILY SUPPORTED BY THE RIGHT REAR QUADRANT OF THE JET STREAK...AND FRONTAL BOUNDARY SAGGING SOUTHWARD INTO THE FORECAST AREA. MEAN LAYER CAPES OF AROUND 2000 J/KG ARE EXPECTED...WITH A WEAKENING CAP BY THE AFTERNOON. DEEP LAYER WIND SHEAR IS NOT TOO IMPRESSIVE...ONLY AROUND 20 TO 25 KNOTS. HEAVY RAINFALLL WOULD BE POSSIBLE IF TRAINING OF CONVECTION OCCURS OVER THE AREA NEAR THE BOUNDARY...ESPECIALLY ACROSS THE NORTHWESTERN COUNTIES. FOR NOW...WILL GO WITH SLIGHT CHANCE POPS IN THE MORNING...THEN CHANCE POPS IN THE NORTH IN THE AFTERNOON. MAY ISSUE AN HYDROLOGIC OUTLOOK TO HIGHLIGHT THE POTENTIAL OF TRAINING CONVECTION THE NEXT FEW DAYS. WINDS SHOULD SHIFT ONSHORE TODAY WITH THE FRONTAL BOUNDARY SLIDING TO THE SOUTH. GIVEN COOL AND MOIST AIRMASS MOVING INTO HIGHER DEW POINT AIRMASS OVER LAND...MAY SEE SOME FOG FORM NEAR THE LAKE NORTH OF NORTHPOINT LIGHTHOUSE THIS MORNING. TEMPERATURES SHOULD TOP OFF IN THE LOWER 80S NEAR THE SHORE...BEFORE ONSHORE WINDS COOL THINGS DOWN INTO THE 60S. LOW LEVEL JET CRANKS UP TONIGHT...WITH MAGNITUDE INCREASING TO 30 TO 40 KNOTS. THIS MAY HELP INITIATE SOME ELEVATED CONVECTION ACROSS THE AREA TONIGHT. ELEVATED CAPE VALUES OF AROUND 1200 J/KG AND SLIGHTLY BETTER DEEP LAYER SHEAR MAY COMBINE WITH LOW MBE VELOCITIES TO ENHANCE THE HEAVY RAINFALL POTENTIAL FOR TONIGHT. FRONTAL BOUNDARY THEN MEANDERS BETWEEN SOUTHERN AND CENTRAL WISCONSIN THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS WOULD BE THURSDAY NIGHT AND FRIDAY...WHEN SHORT TERM MODELS BRING FRONTAL BOUNDARY INTO SOUTHERN WISCONSIN. AGAIN...LOW MBE VELOCITIES COULD BRING LOCALLY HEAVY RAINFALL AT TIMES WITH ANY CONVECTION. WARM AND HUMID CONDITIONS ARE EXPECTED TO REMAIN THROUGH THIS PERIOD...AS FRONTAL BOUNDARY REMAINS NEAR OR NORTH OF THE FORECAST AREA. .LONG TERM...SATURDAY THROUGH TUESDAY... ACTIVE PERIOD CONTINUES THROUGH THE LONG TERM PERIOD...WITH SEVERAL SYSTEMS PUSHING THROUGH THE AREA. ECMWF AND ITS ENSEMBLES PREFERRED BY THE HPC BLENDED FIELDS. THUS...WILL CONTINUE THE CHANCE POPS FOR NOW. && .AVIATION... BLOWOFF FROM PLAINS CONVECTION SHOULD PREVENT DENSE FOG...HOWEVER MAY BE TIME FOR VSBYS TO DROP TO IFR FOR A TIME. OTHER FOG CONCERN AT KMKE WITH LIGHT WINDS BECOMING ONSHORE LATER THIS MORNING. COOL ONSHORE WINDS INTERACTING WITH MID 60S DEWPOINTS MAY RESULT IN PERIOD OF FOG. WDLY SCATTERED CONVECTION EXPCD ALONG FRONTAL BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON WITH BEST THREAT NORTH OF TAF SITES. SECOND MCS DEVELOPING ALONG FRONTAL BOUNDARY THIS EVENING MAY SLIDE SOUTHEAST ALONG THICKNESSES AND AFFECT TAF SITES TONIGHT...HOWEVER TOO MUCH UNCERTAINTY AT THIS POINT TO ADD MORE THAN CB OR VCTS TO FORECAST. && .MARINE... WEAK BOUNDARY VCNTY OF KMTW EXPCD TO SAG SLOWLY SOUTHWARD THIS MORNING WITH LIGHT SOUTHWEST WINDS BECOMING NORTHEAST AND THEN SOUTHEAST. WIND SPEEDS SHOULD BE MOSTLY LIGHT...LESS THAN 10 KNOTS...HOWEVER BRIEF GUSTINESS POSSIBLE AS BOUNDARY MOVES THROUGH. PER LATEST MODIS SST IMAGES...NEARSHORE HAS WARMED SEVERAL DEGREES FROM EARLIER UPWELLING EPISODE...NOW GENERALLY IN THE LOWER TO MIDDLE 50S. WITH INLAND DEWPOINTS IN THE MIDDLE 60S...WILL NEED TO WATCH FOR PATCHY FOG AS WINDS TURN ONSHORE. BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON AND EVENING. AFTERNOON MARINERS SHOULD BE WARY OF POSSIBLE THUNDER...ESPECIALLY NORTH OF NORTH POINT LIGHT TO SHEBOYGAN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD AVIATION/MARINE...11/MBK
Hazardous weather outlook, Jul 16, 4:16 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 AM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-170930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE FLOODING. AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE FROM LONE ROCK TO FOND DU LAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. LMZ643>646-170930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. MBK WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 16, 1:21 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 121 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 121 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER SAUK COUNTY. OTHER ISOLATED SHOWERS WERE JUST BEGINNING TO DEVELOP ALONG THE LAKE BREEZE FROM NORTHERN SHEBOYGAN COUNTY TO NEAR CEDARBURG AS WELL. STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED ALONG A LINE FROM ABOUT 15 MILES WEST OF WISCONSIN RAPIDS...TO NEAR APPLETON IN CENTRAL WISCONSIN. THESE THUNDERSTORMS WERE CONTINUING TO DEVELOP SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN. WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
Special weather statement, Jul 16, 2:09 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 209 PM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 209 PM CDT WED JUL 16 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES... AT 2 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING NORTH OF A LINE FROM HILL POINT...OR ABOUT 15 MILES WEST OF BARABOO...TO MEQUON. A LINE OF STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED IN CENTRAL WISCONSIN FROM ABOUT 20 MILES NORTHWEST OF PACKWAUKEE...TO ABOUT 15 MILES NORTH OF SHEBOYGAN. THE LINE OF THUNDERSTORMS WAS CONTINUING TO DEVELOP SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN. WHEN THE THUNDERSTORMS INTERACT WITH A VERY UNSTABLE AIR MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS. THESE THUNDERSTORMS HAVE BEEN PRODUCING TORRENTIAL DOWNPOURS AND MOVING VERY SLOWLY. PEOPLE IN MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES MAY SEE HEAVY RAINFALL LAST FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON. PEOPLE ACROSS SOUTHERN WISCONSIN...ESPECIALLY NORTH OF THE INTERSTATE 94 CORRIDOR...SHOULD BE ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED LATER THIS AFTERNOON. IF A THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS. LAMERS
Local storm report, Jul 16, 2:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG MONTELLO 43.79N 89.33W
07/16/2008 MARQUETTE WI LAW ENFORCEMENT
A FEW TREE LIMBS DOWN IN AND AROUND MONTELLO WITH 1/2
INCH DIAMETER HAIL AS WELL. TIME IS APPROXIMATED.
&&
LAMERSLocal storm report, Jul 16, 3:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 6 NE FOND DU LAC 43.84N 88.36W
07/16/2008 M66 MPH FOND DU LAC WI TRAINED SPOTTER
IN THE TOWN OF ST. PETER IN NORTHEAST FOND DU LAC COUNTY.
&&
LAMERSLocal storm report, Jul 16, 3:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND GST 6 NE FOND DU LAC 43.84N 88.36W
07/16/2008 E65 MPH FOND DU LAC WI LAW ENFORCEMENT
PEA SIZED HAIL ALSO REPORTED. THIS WAS IN THE TOWN OF ST.
PETER.
&&
LAMERSLocal storm report, Jul 16, 3:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 3 W FOND DU LAC 43.78N 88.51W
07/16/2008 M47 MPH FOND DU LAC WI ASOS
MEASURED AT KFLD...FOND DU LAC COUNTY AIRPORT ASOS.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:30 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Marquette | 90 min |
| Jul 16, 2:39 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 2:51 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 3 hr |
| Jul 16, 3:02 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 73 min |
| Jul 16, 3:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 41 min |
| Jul 16, 3:43 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 3:46 PM CDT | Tornado Warning | MKX | Sheboygan | 14 min |
| Jul 16, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 73 min |
| Jul 16, 3:53 PM CDT | Areal Flood Advisory | MKX | Columbia, Dodge, Ozaukee, Washington | 3 hr |
| Jul 16, 4:12 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 78 min |
| Jul 16, 4:17 PM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jul 16, 5:33 PM CDT | Areal Flood Advisory | MKX | Sheboygan | 87 min |
| Jul 16, 6:52 PM CDT | Areal Flood Warning | MKX | Sauk | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.